Alert archive / California / Wind Advisories in 2018
Wind Advisory 19, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 31, 2018, 2:51 AM PDT for 4 counties in California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2018, 2:51 AM PDT (09:51 UTC)
- Expired
- Oct 31, 2018, 10:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485 WWUS76 KSGX 310951 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 251 AM PDT Wed Oct 31 2018 CAZ048-055-057-554-311700- /O.NEW.KSGX.WI.Y.0019.181031T0951Z-181031T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Fontana, Rancho Cucamonga, Corona, and Running Springs 251 AM PDT Wed Oct 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect until 10 AM PDT this morning. * Winds...Areas of northeast winds 20 to 30 mph with gusts to 45 mph. Isolated gusts to 55 mph near the foothills of the Santa Ana Mountains. * Timing...The strongest winds are expected through around sunrise with the winds gradually diminishing through the morning. * Location...Along and below the coastal slopes of the San Bernardino County mountains and the Santa Ana Mountains. * Visibility...Locally reduced in blowing dust at times. * Impacts...Strong gust crosswinds will make driving hazardous for high profile, especially below the Cajon Pass and in the foothills of the Santa Ana Mountains. * Reports...The strongest gust through 2 AM has been 56 mph at Fremont Canyon in the Santa Ana Mountains at 1 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
1 follow-up statement
831 WWUS76 KSGX 311657 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 957 AM PDT Wed Oct 31 2018 CAZ048-055-057-554-311800- /O.EXP.KSGX.WI.Y.0019.000000T0000Z-181031T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Fontana, Rancho Cucamonga, Corona, and Running Springs 957 AM PDT Wed Oct 31 2018 ...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... The Santa Ana winds will continue decreasing through early afternoon. $$ Moede
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 8:55 PM PDT, 5 hours 56 minutes earlier.
Area forecast discussion, Oct 30, 8:55 PM PDT, 5 hours 56 minutes before
Area Forecast Discussion National Weather Service San Diego CA 855 PM PDT Tue Oct 30 2018 .SYNOPSIS... A Santa Ana pattern will bring warm, dry weather this week under mostly clear skies. Gusty offshore winds tonight and Wednesday will be strongest in the Inland Empire and the San Bernardino and Orange County mountains and foothills. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... No changes were needed this evening. Winds have picked up this evening with gusts of 30-40 mph recorded in some of the canyon/foothill areas. Expect gusty Santa Ana winds to continue overnight through Wednesday morning with gusts of 40-50 mph at times in the canyon/foothill areas. Previous forecaster discussion issued at 115 PM PDT: Skies were clear this afternoon and the dry Santa Ana wind event is just starting to get a foothold in the northern areas. The winds have shifted northerly in the San Bernardino Mountains and Foothills and a wind gust of 29 mph was reported at Heaps Peak at Noon. Winds were also beginning to funnel through the Cajon Pass where Devore had a gust of 39 mph at Noon. The highest peaks of the Santa Ana Mountains also reported a wind shift to the northeast. The north/northeast winds will strengthen tonight with offshore pressure gradients from Nevada to San Diego peaking at around 11 mb Wednesday morning as a 1027 mb high builds over the Great Basin. This will support a period of moderately strong Santa Ana winds in the San Bernardino and Orange County Mountains and foothills. Parts of the Inland Empire below the Cajon Pass will also see strong winds including Rialto, Rancho Cucamonga and Fontana. The winds will be somewhat lighter farther downstream at Riverside and Corona. Strongest winds gusts of 50 mph are most likely in the Santa Ana mountains and foothills. On Thursday and Friday the gradients weaken and the winds will not be nearly as strong, but there will still be a diurnal uptick in northeast winds late at night through midday. Temperatures today were a little below average in most areas west of the mountains, but that won't be the case again for a few days as the airmass warms, the marine layer disappears and the downslope flow adds a few degrees of warming. The mountains and deserts will be a little below average Wednesday as cooler air advects from the Great Basin plateau, followed by warmer days Thursday and Friday. The weekend looks mild and dry with upper level northwest flow between high pressure aloft over the eastern Pacific and a trough of low pressure moving inland across the Great Basin. A shallow marine layer and weak coastal eddy could bring low clouds and fog back to locations near the coast Sunday and Monday. && .AVIATION... 310335Z...A few patches of low clouds with bases near 2000 ft MSL are possible in the coastal areas through about 10Z. After 10Z, a few high clouds and unrestricted vis through Wed evening. Areas of NE-E winds strengthening overnight with sfc gusts 25-40 kt. Strongest winds will be on the coastal foothills and below the passes and canyons. Winds will begin to subside by mid morning. Pockets of LLWS and MOD-STG UDDFS possible over and S/SW of the mountains. Winds will diminish by 01/00Z. && .MARINE... No hazardous marine weather is expected through Sunday. && .FIRE WEATHER... A burst of Santa Ana winds will elevate fire concerns tonight and Wednesday morning in the San Bernardino Mountains, the Inland Empire below the Cajon Pass, and the Santa Ana Mountains and Foothills. Surface winds in these areas will be 15-30 mph with gusts of 40-50 mph. Humidities will fall to 5-10 percent. Winds elsewhere in the Riverside and San Diego County mountains and foothills will not be quite as strong. The dry Santa Ana pattern will continue Thursday and Friday but with much lighter winds and gradual humidity recovery. && .SKYWARN... Skywarn activation will not be needed this week. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...Moede/JMB AVIATION/MARINE/BEACHES...SS
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.